The nonlinear lamb problem

J. Aboudi*, Y. Benveniste

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

The two-dimensional problem of finite amplitude wave propagation in a nonlinear half-space excited by a normal and tangential time-dependent line loads is considered. A numerical scheme is developed and applied. The reliability of the numerical procedure is examined in some special cases by comparison with the corresponding analytical solutions which can be deduced for those cases. Vertical and horizontal displacements in the nonlinear half-space are presented and compared with the behavior of those obtained in the corresponding linear problem. It is noted that the symmetry of the horizontal displacements and the antisymmetry of the vertical displacements which are present in the linear halfspace for the case of tangential loading are completely destroyed in the nonlinear problem and that significant vertical displacements are obtained at stations beneath the load.

Original languageEnglish
Pages (from-to)319-333
Number of pages15
JournalComputer Methods in Applied Mechanics and Engineering
Volume6
Issue number3
DOIs
StatePublished - Nov 1975

Fingerprint

Dive into the research topics of 'The nonlinear lamb problem'. Together they form a unique fingerprint.

Cite this